Alert archive / North Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 26, NWS Raleigh, NC

December 23, 2015Durham County, Orange County, Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Dec 23, 2015, 5:03 PM EST for Durham County, Orange County, Wake County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 23, 2015, 5:03 PM EST (22:03 UTC)
Expired
Dec 23, 2015, 8:00 PM EST
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Durham County, NC, Orange County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 36 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
509 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WGUS52 KRAH 232203
FFWRAH
NCC063-135-183-240100-
/O.NEW.KRAH.FF.W.0026.151223T2203Z-151224T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
503 PM EST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
  WAKE COUNTY IN CENTRAL NORTH CAROLINA...
  DURHAM COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 800 PM EST
    
* AT 459 PM EST...DOPPLER RADAR INDICATED ADDITIONAL HEAVY RAIN
  FALLING OVER SATURATED GROUND ACROSS THE WARNED AREA. FLASH
  FLOODING IS EXPECTED TO BEGIN SHORTLY.

CRABTREE CREEK IN RALEIGH IS RUNNING NEAR BANKFULL. ADDITIONAL RAIN
WILL LIKELY CAUSE FLOODING OF CRABTREE CREEK.

BOLIN CREEK IN CHAPEL HILL WAS REPORTED TO BE RISING OUT OF ITS
BANKS AND WILL IMPACT AREAS NEAR ESTES DRIVE.

MANY OTHER CREEKS AND STREAMS IN THE WARNED AREA ARE RUNNING HIGH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXTREMELY DANGEROUS. NUMEROUS ROADS AND LOW LYING
AREAS WILL QUICKLY FLOOD. FLOOD WATERS WILL ALSO THREATEN SOME HOMES
AND BUSINESSES. IF YOU ARE EXPERIENCING FLOODING OR LIVE IN A FLOOD
PRONE AREA...MOVE TO HIGHER GROUND. DO NOT DRIVE IN TO WATER THAT
COVERS THE ROADS.

&&

LAT...LON 3623 7881 3609 7881 3607 7878 3608 7869
      3598 7843 3594 7839 3593 7835 3591 7835
      3590 7831 3582 7826 3571 7847 3552 7870
      3561 7899 3587 7891 3586 7908 3588 7925
      3624 7926

$$

30
1 follow-up statement
760 
WGUS72 KRAH 240052
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
752 PM EST WED DEC 23 2015

NCC063-135-183-240101-
/O.EXP.KRAH.FF.W.0026.000000T0000Z-151224T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ORANGE NC-WAKE NC-DURHAM NC-
752 PM EST WED DEC 23 2015

...THE FLASH FLOOD WARNING FOR ORANGE...WAKE AND DURHAM COUNTIES WILL
EXPIRE AT 800 PM EST...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3623 7881 3609 7881 3607 7878 3608 7869
      3598 7843 3594 7839 3593 7835 3591 7835
      3590 7831 3582 7826 3571 7847 3552 7870
      3561 7899 3587 7891 3586 7908 3588 7925
      3624 7926

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Dec 23, 3:02 PM EST, 2 hours 1 minute earlier.

Area forecast discussion, Dec 23, 3:02 PM EST, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
302 PM EST WED DEC 23 2015

.SYNOPSIS...A WARM FRONT MOVING NORTHWEST THROUGH CENTRAL NC
TODAY WILL SLOWLY WASH OUT AND GIVE WAY TO UNSEASONABLY WARM AND
MOIST SOUTHERLY FLOW THROUGHOUT THE SOUTHEASTERN UNITED STATES
THROUGH CHRISTMAS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 245 PM WEDNESDAY...

...FLASH FLOOD WATCH CONTINUES ACROSS THE WESTERN PIEDMONT...

DEEP MOIST SOUTHERLY FLOW...CHARACTERIZED BY NEARLY CLIMATOLOGICAL
MAX PW OF 1.8 INCHES AND 850MB DEWPOINTS OF 14-15C...CONTINUES AROUND
THE ANOMALOUSLY STRONG RIDGE OVER THE WESTERN ATLANTIC.  A WEDGE
FRONT IS HOLDING FROM CENTRAL VA THROUGH THE NC WESTERN PIEDMONT AND
INTO UPSTATE SC...THOUGH IT APPEARS TO BE NEARLY OVERWHELMED BY
AND INLAND PENETRATING COASTAL WARM FRONT. THE WARM FRONT AND LEADING
EDGE OF WEAKLY UNSTABLE AIR...WITH MLCAPE AROUND 500 J/KG NOW IN
THE COASTAL PLAIN.  DEEP LAYER SHEAR IS STRONG AT 45-50KT AND
EFFECTIVE SHEAR IS ACCORDINGLY INCREASING WITH DESTABILIZATION.
LOW-LEVEL IS ENHANCED BY A 40KT SOUTHWESTERLY LLJ AND SOUTHEASTERLY
SURFACE WIND...ESPECIALLY IN THE VICINITY OF THE WARM FRONT...AND
SHERBE VALUES ARE PROGGED AROUND 1 THROUGH THE PIEDMONT THIS
AFTERNOON. HOWEVER...LOW-LEVEL WINDS ARE SLOWLY VEERING TO MORE
SOUTHERLY AND UNIDIRECTIONAL...WITH STRONG HELICITY SHIFTING NORTH OF
THE AREA. GOING AGAINST THE SEVERE THREAT IS A GENERAL LACK OF A
FOCUS...AS WITH A MCV OVER GA THIS MORNING NOW LIFTING INTO THE
SOUTHERN APPALACHIANS.  REGIONAL RADAR INDICATES A WEAK OUTFLOW/WIND-
SHIFT MOVING EAST-NORTHEAST THROUGH SC...WITH A FEW WEAK LEWP'S
ALREADY SHOWING UP ALONG THE LINE...BUT ITS UNCLEAR IF THIS WILL
HOLD TOGETHER OR STRENGTHEN AS IT HITS A LITTLE BETTER AIRMASS OVER
CENTRAL NC.

THE INGREDIENTS FOR CONVECTION...LIFT/MOISTURE/INSTABILITY...ARE
PRESENT BUT TO VARYING DEGREES...AND NEAR TERM MODEL GUIDANCE ISN'T
OFFERING MUCH HELP.  THE SEVERE THREAT ISN'T TREMENDOUS GIVEN THAT
UPDRAFTS WON'T BE VERY STRONG...BUT A CLUSTER OR TWO OF STORMS COULD
STILL PRODUCE A TORNADO OR TWO THIS EVENING.

THE FLOODING THREAT...WHILE IT HASN'T MATERIALIZED IN THE
WEST...BUT THE LARGE AREA OF PRECIP...INCREASINGLY CONVECTIVE
LOOKING...OVER WESTERN NC AND UPSTATE SC WILL BRING ANOTHER PERIOD
OF MODERATE TO LOCALLY HEAVY RAIN.  BASED ON THE PROGRESSION OF THE
CONVECTIVE LINE SC...THE SOUTHERN PIEDMONT MAY BE UNDER THE MOST
THREAT BASED ON ANTECEDENT AND IMPENDING RAINFALL.  IN
ADDITION...A FEW RIVERS...INCLUDING THE ROCKY RIVER AND HAW
RIVER...ARE EITHER EXPERIENCING MINOR FLOODING OR FORECAST TO FLOOD.
THE FLASH FLOOD WATCH WILL CONTINUE AS IS...BUT INDIVIDUAL CONVECTIVE
ELEMENTS SHOULD PRODUCE LOCALIZED FLOODING ELSEWHERE IN THE CWA.

TONIGHT...
WHAT IS CURRENTLY APPROACHING FROM THE SOUTHEAST APPEARS TO BE A LAST
GASP OF WIDESPREAD RAINFALL BEFORE PRECIP BECOMES MORE FOCUSED
ALONG THE COLD FRONT THAT WILL MOVE INTO THE VICINITY OF THE
MOUNTAINS.  WILL TREND POPS DOWN TO CHANCE AFTER MIDNIGHT.  WINDS
SHOULD STAY UP AROUND 10KT OR SO TONIGHT AND LIMIT FOG
DEVELOPMENT...BUT STRATUS WILL COVER THE AREA AGAIN AND LOWS WILL
BE ALMOST MUGGY IN THE MID 60S TO AROUND 70.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 245 PM WEDNESDAY...

THE ANOMALOUS RIDGE OVER THE WESTERN ATLANTIC WILL BUILD AGAIN ON
THURSDAY....WITH RECORD WARMTH EXPECTED WITH A CONTINUED MOIST
SOUTHERLY FLOW.  A COLD FRONT MOVING INTO THE VICINITY OF THE
MOUNTAINS SHOULD BE ACCOMPANIED BY A CONVECTIVE LINE THAT IS
FORECAST TO MOSTLY DISSIPATE AS IT RUNS INTO AN INCREASINGLY WARMER
AIRMASS ALOFT.  SCATTERED SHOWER OR AN ISOLATES STORMS IS ALSO
POSSIBLE ACROSS THE PIEDMONT AND COASTAL PLAIN.  HIGHS WILL RANGE
FROM 73-80 NORTHWEST TO SOUTHEAST.  LOWS CHRISTMAS EVE WILL BE IN
THE MID 60S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 300 PM WEDNESDAY...

FRI-SUN NIGHT: A POTENT UPPER LEVEL TROUGH AND ATTENDANT SFC
CYCLONE WILL RAPIDLY PROGRESS NORTHEAST THROUGH THE NORTHERN GREAT
LAKES INTO CANADA TONIGHT/THURSDAY. AS THE ASSOCIATED COLD
FRONT(APPROACHING THE APPALACHIANS FROM THE WEST TONIGHT)
BECOMES INCREASINGLY SEPARATED FROM THE PARENT WAVE/LOW...THE FRONT
WILL RAPIDLY WEAKEN...SLOW DOWN AND ASSUME A MORE WSW-ENE
ORIENTATION OVER THE SOUTHERN APPALACHIANS AND MID-ATLANTIC THU/THU
NIGHT. THE LATEST MODEL GUIDANCE SUGGESTS THE FRONT WILL STALL NORTH
OF CENTRAL NC IN A WEST-EAST ORIENTATION OVER THE VIRGINIAS ON
FRI/FRI NIGHT...THEN LIFT NORTHWARD THROUGH THE MID-ATLANTIC INTO NEW
ENGLAND AS A WARM FRONT OVER THE WEEKEND IN RESPONSE TO A DEEP
UPPER LEVEL TROUGH DIGGING SOUTHEAST THROUGH THE INTERMOUNTAIN WEST
AND THE DEVELOPMENT OF A POTENT UPPER LEVEL LOW EXPECTED TO TRACK
SLOWLY EAST FROM THE DESERT SW INTO TEXAS. CONSEQUENTLY...AN
UNSEASONABLY WARM/MOIST AIRMASS WILL REMAIN IN PLACE OVER CENTRAL
NC. HOWEVER...WITH FORCING CONFINED TO SMALL AMPLITUDE WAVES
EMBEDDED WITHIN UNIDIRECTIONAL (SW) FLOW ALOFT...IT MAY BE DIFFICULT
FOR ANYTHING MORE THAN ISOLD/SCT DIURNAL SHOWERS TO DEVELOP
EACH AFTERNOON.

MON-WED: UNCERTAINTY INCREASES DRAMATICALLY IN THIS PERIOD DUE TO
AVERY ACTIVE/COMPLEX SYNOPTIC PATTERN IN PLACE OVER NORTH AMERICA.
AS A RESULT...FORECAST SPECIFICS (TEMPERATURES AND PRECIP CHANCES/
TIMING) ARE DIFFICULT IF NOT IMPOSSIBLE TO DETERMINE AT THIS
TIME.BROADLY SPEAKING...PRECIPITATION WILL BE POSSIBLE EACH DAY...
WITH TEMPERATURES INITIALLY ABOVE NORMAL THOUGH POSSIBLY DECREASING
TO NEAR NORMAL BY TUE-WED. -VINCENT

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 115 PM WEDNESDAY...

POOR AVIATION CONDITIONS WILL CONTINUE THROUGH THE TAF PERIOD WITH
MOIST SOUTHERLY FLOW AND NUMEROUS TO WIDESPREAD SHOWERS THROUGH THIS
EVENING.  A WARM FRONT PROGRESSING NORTHWEST THROUGH THE AREA WILL
LIFT CEILINGS TO MVFR LEVELS IN THE EAST...MOST LIKELY AT
KFAY/KRWI...WITH LOWER CEILINGS IN THE LIFR/IFR CEILINGS TO HANG ON
AT KGSO/KINT.  WINDS WILL GUST TO 20-25KT...MAINLY AT
KRDU/KRWI/KFAY...A FEW STRONG STORMS COULD PRODUCE LOCALLY HIGHER
GUSTS WITH HEAVY RAIN.  SHOWERS WILL GENERALLY LESSEN IN COVERAGE
OVERNIGHT...WITH CEILINGS LIKELY TO LOWER TO IFR OR LIFR AGAIN.
SOME GUIDANCE INDICATES FOG...BUT WINDS WILL STAY UP IN THE 8-12KT
RANGE...WHICH SHOULD KEEP VSBYS AT LEAST 3SM.  SOME SMALL
IMPROVEMENTS WIN CONDITIONS WILL BE POSSIBLE ON THURSDAY
WITH LESS PRECIP COVERAGE...THOUGH IFR AND MVFR CONDITIONS WILL
CONTINUE TO PREVAIL.

OUTLOOK...WITH DEEP AND MOIST SOUTHWESTERLY FLOW CONTINUING THIS
WEEKEND...PERIODS OF POOR AVIATION CONDITIONS WILL
PERSIST...ESPECIALLY OVERNIGHT.

&&

.CLIMATE...

HERE ARE THE AREA RECORD MAXIMUMS AND HIGH MINIMUMS FOR DECEMBER 24TH
AND 25TH. RECORDS HAVE BEEN KEPT IN THE GREENSBORO AREA SINCE
1903... IN THE RALEIGH AREA SINCE 1887... AND IN THE FAYETTEVILLE
AREA SINCE 1910.

DEC 24:       RECORD MAXIMUM   HIGH MINIMUM
GREENSBORO    71 (1964)        52 (1904)
RALEIGH       75 (1931)        59 (1891)
FAYETTEVILLE  78 (1931)        66 (1990)

DEC 25:       RECORD MAXIMUM   HIGH MINIMUM
GREENSBORO    74 (1955)        58 (1932)
RALEIGH       75 (1955)        63 (1932)
FAYETTEVILLE  79 (1932)        68 (1932)

&&

.RAH WATCHES/WARNINGS/ADVISORIES... NONE.

&&

SYNOPSIS...2
NEAR TERM...22
SHORT TERM...22
LONG TERM...VINCENT
AVIATION...22
CLIMATE...HARTFIELD/BLAES
Hazardous weather outlook, Dec 23, 4:40 AM EST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
440 AM EST WED DEC 23 2015

NCZ021>023-038-039-073-074-083-084-240945-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
RICHMOND-
440 AM EST WED DEC 23 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ007>011-024>028-040>043-075>078-085-086-088-089-240945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
440 AM EST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF MODERATE TO HEAVY RAIN TODAY MAY RESULT IN
LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AND POOR DRAINAGE
AREAS. ADDITIONALLY...A FEW STRONG TO SEVERE STORMS ARE POSSIBLE
THIS AFTERNOON...MAINLY ALONG US HIGHWAY 1. THE MAIN THREAT IS
DAMAGING THUNDERSTORM WIND GUSTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 23, 3:30 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
330 PM EST WED DEC 23 2015

NCZ022-038>040-073>075-083>086-232130-
SCOTLAND NC-GUILFORD NC-RICHMOND NC-RANDOLPH NC-DAVIDSON NC-ANSON NC-
HOKE NC-CHATHAM NC-STANLY NC-MOORE NC-MONTGOMERY NC-
330 PM EST WED DEC 23 2015

...A LINE OF THUNDERSTORMS WITH GUSTY WIND AND VERY HEAVY RAIN
MOVING INTO ANSON... STANLY... AND DAVIDSON COUNTIES FROM THE
SOUTHWEST...

AT 326 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM CONCORD TO WHITE STORE... OR 15
MILES SOUTHWEST OF ALBEMARLE MOVING NORTHEAST AT 50 MPH.

THESE STORMS WILL PRODUCE A PERIOD OF GUSTY WIND TO 40 OR 50 MPH AND
VERY HEAVY RAIN FOR 20 TO 30 MINUTES.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...ASHEBORO...LEXINGTON...ALBEMARLE...SOUTHERN
PINES...ROCKINGHAM...WADESBORO...RANDLEMAN AND TROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY.
&&

LAT...LON 3550 8030 3551 8018 3558 8021 3568 8033
      3572 8033 3619 7990 3512 7910 3481 8000
      3481 8030 3519 8028 3516 8044 3519 8051
TIME...MOT...LOC 2026Z 213DEG 52KT 3523 8046

BADGETT
Special weather statement, Dec 23, 4:05 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
405 PM EST WED DEC 23 2015

NCZ021>023-038>040-073>075-083-084-232200-
GUILFORD NC-RICHMOND NC-RANDOLPH NC-DAVIDSON NC-ANSON NC-ALAMANCE NC-
FORSYTH NC-CHATHAM NC-STANLY NC-MOORE NC-MONTGOMERY NC-
405 PM EST WED DEC 23 2015

...A LINE OF SHOWERS AND THUNDERSTORMS WITH GUSTY WIND AND VERY
HEAVY RAIN MOVING INTO DAVIDSON... RANDOLPH... MONTGOMERY...
ANSON... AND RICHMOND COUNTIES FROM THE SOUTHWEST...

AT 400 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM LEXINGTON TO ALBEMARLE...AND
WADESBORO MOVING NORTHEAST AT 45 MPH. THE HEAVY RAIN WILL FALL
ACROSS THE PIEDMONT TRIAD REGION BETWEEN 400 PM AND 500 PM INCLUDING
WINSTON-SALEM... GREENSBORO... AND ASHEBORO.

THESE STORMS WILL PRODUCE A PERIOD OF GUSTY WIND TO 40 OR 50 MPH AND
VERY HEAVY RAIN FOR 20 TO 30 MINUTES.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE... GREENSBORO...HIGH
POINT...ASHEBORO...LEXINGTON...ALBEMARLE...SOUTHERN
PINES...ROCKINGHAM...WADESBORO...RANDLEMAN AND TROY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS OR SMALL TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS.

&&

LAT...LON 3610 7928 3482 7963 3480 7969 3481 8019
      3555 8019 3589 8038 3596 8038 3599 8042
      3601 8042 3607 8048
TIME...MOT...LOC 2100Z 218DEG 43KT 3557 8004

BADGETT
Special weather statement, Dec 23, 4:47 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
447 PM EST WED DEC 23 2015

NCZ007-022>025-039-040-074>077-086-232245-
GUILFORD NC-RANDOLPH NC-PERSON NC-DURHAM NC-ORANGE NC-LEE NC-HOKE NC-
ALAMANCE NC-CHATHAM NC-MOORE NC-HARNETT NC-MONTGOMERY NC-
447 PM EST WED DEC 23 2015

 ...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF
EASTERN GUILFORD... EASTERN RANDOLPH... PERSON... DURHAM...
ORANGE... LEE... HOKE... ALAMANCE... CHATHAM... MOORE... AND PERSON
COUNTIES UNTIL 545 PM EST...

AT 443 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN EXTENDING
FROM NEAR BURLINGTON TO ROCKINGHAM... MOVING NORTHEAST AT 55 MPH.

THE LINE WILL PRODUCE VERY HEAVY RAIN FOR 30 MINUTES... WIND GUSTS
UP TO 40 MPH... AND OCCASIONAL LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...BURLINGTON...SANFORD...GRAHAM...SOUTHERN
PINES...HILLSBOROUGH...PITTSBORO...CARTHAGE AND SILER CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3516 7912 3520 7981 3624 7960 3624 7915
      3626 7915 3626 7890
TIME...MOT...LOC 2143Z 233DEG 63KT 3565 7965

BADGETT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 8:03 AM ESTTornado WarningRAHSampson28 min
Dec 23, 8:24 AM ESTRiver Flood WarningRAHChatham49 hr
Dec 23, 10:51 AM ESTRiver Flood WarningRAHJohnston71 hr
Dec 23, 10:58 AM ESTRiver Flood WarningRAHCumberland3 days
Dec 23, 11:39 AM ESTRiver Flood WarningRAHJohnston43 hr
Dec 23, 12:21 PM ESTAreal Flood AdvisoryRAHDurham, Orange114 min
Dec 23, 2:27 PM ESTRiver Flood WarningRAHChatham, Lee33 hr
Dec 23, 3:30 PM ESTSpecial Weather StatementRAHAnson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more60 min
Dec 23, 4:05 PM ESTSpecial Weather StatementRAHAlamance, Anson, Davidson, Guilford, Montgomery, Randolph and 1 more55 min
Dec 23, 4:13 PM ESTFlash Flood WarningRAHAnson, Montgomery, Moore, Richmond, Stanly3 hr
Dec 23, 4:47 PM ESTSpecial Weather StatementRAHAlamance, Chatham, Lee, Moore, Orange58 min
Dec 23, 5:09 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Lee, Moore, Orange51 min
Dec 23, 5:32 PM ESTSpecial Weather StatementRAHPerson58 min
Dec 23, 5:39 PM ESTSevere Thunderstorm WarningRAHDurham, Granville, Person, Wake51 min
Dec 23, 5:41 PM ESTSpecial Weather StatementRAHCumberland, Harnett, Hoke64 min

Nearby

Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.